Advertisement

Deformed super-Halley’s iteration in Banach spaces and its local and semilocal convergence

  • M. PrashanthEmail author
  • Abhimanyu Kumar
  • D. K. Gupta
  • S. S. Mosta
Article
  • 8 Downloads

Abstract

Deformed super-Halley’s iteration for nonlinear equations is studied in Banach spaces with its local and semilocal convergence. The local convergence is established under Hölder continuous first Fréchet derivative. A theorem for the existence and uniqueness of solution is provided and the radii of convergence balls are obtained. For semilocal convergence, the second order Fréchet derivative is Hölder continuous. The Hölder continuous first Fréchet derivative is not used as it leads to lower R-order of convergence. Recurrence relations depending on two parameters are obtained. A theorem for the existence and uniqueness along with the estimation of bounds on errors is also established. The R-order convergence comes out to be \((2+p), p \in (0,1]\). Nonlinear integral equations and a variety of numerical examples are solved to demonstrate our work.

Keywords

Super-Halley’s method Derivative of Fréchet Majorizing function Recurrence relations 

Mathematics Subject Classification

15A09 65F05 65F35 

Notes

Acknowledgements

Funding was provided by Amrita Vishwa Vidyapeetham University, Indian Institute of Technology Kharagpur.

References

  1. 1.
    Argyros, I.K., George, S.: Local convergence for deformed Chebyshev-type method in Banach space under weak conditions. Cogent Math. 2, 1–12 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Argyros, I.K., George, S.: Local convergence of deformed Halley-type method in Banach space under Hölder continuity conditions. J. Nonlinear Sci. Appl. 8, 246–254 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Argyros, I.K., Hilout, S.: Numerical Methods in Nonlinear Analysis. World Scientific Publishing Company, New Jersey (2013)CrossRefzbMATHGoogle Scholar
  4. 4.
    Argyros, I.K., Hilout, S., Tabatabai, M.A.: Mathematical Modelling with Applications in Biosciences and Engineering. Nova Publishers, New York (2011)Google Scholar
  5. 5.
    Xu, X., Li, C.: Convergence of Newton’s method for singular system with constant rank derivative. J. Comput. Math. 25, 705–718 (2007)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Traub, J.F.: Iterative Methods for the Solution of Equations. Prentice-Hall, Englewood Cliffs (1964)zbMATHGoogle Scholar
  7. 7.
    Rall, L.B.: Computational solution of nonlinear operator equations. In: Krieger, R.E. (ed.) New York (1979)Google Scholar
  8. 8.
    Kantorovich, L.V., Akilov, G.P.: Functional Analysis. Pergamon Press, Oxford (1982)zbMATHGoogle Scholar
  9. 9.
    Wang, X.: Convergence of Newton’s method and uniqueness of the solution of equations in Banach space. IMA J. Numer. Anal. 20, 123–134 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Xu, X., Li, C.: Convergence criterion of Newton’s method for singular system with constant rank derivative. J. Math. Anal. Appl. 345, 689–701 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Wang, X., Li, C., Lai, C.: A unified convergence theory for Newton-type methods for zeros of nonlinear operators in Banach spaces. BIT Numer. Math. 42, 206–213 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Davis, H.T.: Introduction to Nonlinear Differential and Integral Equations. Dover, New York (1962)Google Scholar
  13. 13.
    Ezquerro, J.A., Hernandez, M.A.: On a convex acceleration of Newton’s method. J. Optim. Theory Appl. 100(2), 311–326 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gutierrez, J.M., Hernandez, M.A.: An acceleration of Newton’s method super-Halley method. J. Appl. Math. Comput. 85, 223–239 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Candela, V., Marquina, A.: Recurrence relation for rational cubic method I: the Halley method. Computing 44, 169–184 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Candela, V., Marquina, A.: Recurrence relation for rational cubic methods II: the Chebyshev method. Computing 45, 355–367 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Hernandez, M.A.: Chebyshev’s approximation algorithms and applications. Comput. Math. Appl. 41, 433–445 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Hernandez, M.A., Salanova, M.A.: Modification of the Kantorovich assumptions for semilocal convergence of the Chebyshev method. J. Comput. Appl. Math. 126, 131–143 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Zhao, Y., Wu, Q.: Newton–Kantorovich theorem for a family of modified Halley’s method under Hölder continuity conditions in Banach space. Appl. Math. Comput. 202, 243–251 (2008)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Gutierrez, J.M., Hernandez, M.A.: Recurrence Relations for the super-Halley method. J. Comput. Math. Appl. 36, 1–8 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Prashanth, M., Gupta, D.K.: Recurrence relations for super-Halley’s method under Hölder continuous second derivative in Banach spaces. Kodai Math. J. 36, 119–136 (2012)CrossRefzbMATHGoogle Scholar
  22. 22.
    Parida, P.K., Gupta, D.K.: Semilocal convergence of a family of third-order Chebyshev-type methods under a mild differentiability condition. Int. J. Comput. Math. 87(15), 3405–3419 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Parida, P.K., Gupta, D.K.: Recurrence relations for a semilocal convergence of a Newton-like method in Banach spaces. J. Math. Anal. Appl. 345, 350–361 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Ye, X., Lia, C.: Convergence of the family of the deformed Euler–Halley iterations under the Hölder condition of the second derivative. J. Comput. Appl. Math. 194, 294–308 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Ye, X., Lia, C., Shena, W.: Convergence of the variants of the Chebyshev–Halley iteration family under the Hölder condition of the first derivative. J. Comput. Appl. Math. 203, 279–288 (2007)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Ezquerro, J.A., Hernandez, M.A.: The Ulm method under mild differentiability conditions. Numer. Math. 109, 193–207 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Ezquerro, J.A., Hernandez, M.A.: On the R-order of convergence of Newton’s method under mild differentiability conditions. J. Comput. Appl. Math. 197, 53–61 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Ezquerro, J.A., Hernandez, M.A.: Avoiding the computation of the second Frechet derivative in the convex acceleration of Newton’s method. J. Comput. Appl. Math. 96, 1–12 (1998)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag GmbH Deutschland, ein Teil von Springer Nature 2019

Authors and Affiliations

  • M. Prashanth
    • 1
    Email author
  • Abhimanyu Kumar
    • 2
  • D. K. Gupta
    • 3
  • S. S. Mosta
    • 4
  1. 1.Department of Mathematics, Amrita School of EngineeringAmrita Vishwa VidyapeethamCoimbatoreIndia
  2. 2.Uma Pandey College, Lalit Narayan Mithila UniversitySarmastpurIndia
  3. 3.Department of MathematicsIndian Institute of Technology KharagpurWest BengalIndia
  4. 4.Department of MathematicsUniversity of SwazilandKwaluseniSwaziland

Personalised recommendations